The Medical Letter on Drugs and Therapeutics
FROM
ISSUE
1410
Addendum: Cephalosporins for Patients with Penicillin Allergy
Subscribers: Log in to read full article.  Not a subscriber?  Subscribe or purchase article.

A reader who took the online continuing medical education (CME) exam for issue 1406 (Med Lett Drugs Ther 2012; 54:101) pointed out that the first question assumed that a rash following oral administration of ampicillin would be due to allergy. Perhaps we should have mentioned in our article on penicillin allergy that late-appearing maculopapular rashes associated with oral ampicillin or amoxicillin are generally considered non-allergic and need not preclude subsequent administration of ampicillin ... more      

The Medical Letter is a subscriber-funded nonprofit organization that publishes critical appraisals of new prescription drugs and comparative reviews of drugs for common diseases.

Would you like to read the rest of this article?  Gain access below.

Subscribe
Subscriptions to The Medical Letter on Drugs and Therapeutics include:
  • Print version published and mailed biweekly (26 issues/year)
  • Unlimited online access to current and past issues (1988 - present)
  • Mobile App for iOS, Android, and Kindle Fire
  • FREE online per issue CME/CE
Purchase this article:
Title: Addendum: Cephalosporins for Patients with Penicillin Allergy
Article code: 1410e
 Electronic, downloadable article - $45
Gain access through your organization
Ask your librarian to consider an Institutional Subscription to The Medical Letter.
Recommend to your librarian